What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 9:36 PM EST, 49 minutes earlier.
Area forecast discussion, Jun 11, 9:36 PM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1036 PM EDT Mon Jun 11 2018
.Update...
Late evening surface analysis depicts the westward extension of
Atlantic subtropical ridging extending across south Florida.
Meanwhile, a surface trough remains in place from central Georgia
eastward across upstate South Carolina, with a backdoor cold front
beginning to push southward into coastal portions of the
Carolinas. Aloft...a broad trough remains in place over our
region, with positive vorticity centers located just off the South
Carolina coast and also over southeast Texas. Convection firing
along the surface trough over Georgia this afternoon pushed
outflow boundaries southward, and this has resulted in slow moving
thunderstorms crossing the Altamaha River into northern Jeff
Davis, Appling and western Wayne Counties. Convection elsewhere
started much earlier today, with activity pushing into the
Atlantic waters and dissipating late this afternoon. Mostly mid
and high cloudiness remains in place where convection has ended,
with temperatures and dewpoints mostly in the 70s.
Short-term, high resolution guidance has done a poor job handling
the convection along the Altamaha River basin this evening, and
slow movement of the activity over our northern counties will
keep the threat for localized flooding in place through at least
midnight. Otherwise, a similar weather pattern will prevail later
tonight and Tuesday, as nocturnal convection develops along the
Florida Big Bend coast and potentially pushes inland into the
western Suwannee Valley towards sunrise. Convection will then
loosely organize along outflows from this activity and the Gulf
coast sea breeze during the late morning and early afternoon hours
over the Suwannee Valley and our southern Georgia inland counties.
Convection will progress east-northeastward at 10-15 knots during
the afternoon hours, with activity likely pulsing during the mid
to late afternoon hours along the Interstate 95 corridor as
convection encounters a pinned Atlantic coast sea breeze. Model
soundings indicate relatively cool temperatures aloft...around -8
to -9 degrees Celsius, which could again promote the potential for
wet microbursts and prolific cloud to ground lightning strikes
over the coastal counties when activity pulses tomorrow. Highs
will generally reach the upper 80s to around 90 before convection
develops.
&&
.Aviation...
MVFR visibilities are expected to develop at VQQ and GNV after
06Z. A brief period of MVFR visibilities will be possible at the
rest of the northeast Florida terminals towards sunrise. VFR
conditions will then prevail area-wide by 13Z. Showers and
thunderstorms will be possible at the regional terminals after
16Z. We used VCTS at each terminal during the afternoon hours on
Tuesday, as timing and intensity remain in question. Light
southwesterly surface winds will prevail after sunrise. The
Atlantic sea breeze will develop towards noon, with surface winds
shifting to southeasterly at SGJ towards 16Z and south-
southeasterly at SSI and CRG towards 18Z-19Z before thunderstorms
potentially develop.
&&
.Marine...
The evening south-southwesterly wind surge has increased speeds to
near Caution levels, mostly over the offshore waters. We expect
winds will gradually diminish after midnight. Otherwise, a rather
stagnant weather pattern will prevail through midweek, as the
Atlantic ridge axis remains in place to the south of our local
waters and a weak trough persists just north of our Georgia
waters. Offshore winds will prevail during the morning hours, with
the Atlantic sea breeze developing over the near shore waters by
early afternoon. Showers and thunderstorms will again approach the
near shore waters from the west during the mid to late afternoon
hours on Tuesday and likely again on Wednesday. A backdoor cold
front currently pushing slowly southward across the coastal
Carolina region will approach the southeast Georgia waters on
Friday and will push into the northeast Florida waters by early
Saturday, with onshore winds developing in the wake of this front
during the upcoming weekend.
Rip Currents: Low risk will continue at the southeast Georgia
beaches this week, with a low-end moderate risk possibly
developing at the northeast Florida beaches on Tuesday afternoon
as a small southeasterly ocean swell migrates into the near shore
waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 89 71 90 / 30 70 60 40
SSI 74 86 74 87 / 20 60 60 40
JAX 71 89 72 91 / 10 70 50 40
SGJ 73 88 73 89 / 10 60 50 30
GNV 70 89 70 90 / 10 50 20 30
OCF 70 89 70 90 / 10 40 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Nelson/Sandrik/Corless
In the hours before
Local storm report, Jun 11, 4:53 PM EST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
553 PM EDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST FLAGLER BEACH 29.47N 81.13W
06/11/2018 M46 MPH FLAGLER FL EMERGENCY MNGR
&&
PPETERSSpecial weather statement, Jun 11, 7:01 PM EST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
801 PM EDT MON JUN 11 2018
GAZ135-136-120045-
Appling GA-Wayne GA-
801 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND APPLING COUNTIES UNTIL
845 PM EDT...
At 758 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Park to Gordonia Altamaha State Park
to near Glennville to near Fort Stewart. Movement was south at 15
mph. These storms will move south across Wayne and Appling Counties
through 9 p.m. and warnings may be necessary as they approach the
area.
Locations which the storms will track over include... Jesup, Baxley,
Surrency, Gardi, Plant Hatch, Screven, Odum, Doctortown, Mount
Pleasant and Broadhurst.
LAT...LON 3194 8238 3195 8231 3190 8217 3176 8201
3176 8191 3173 8191 3171 8188 3167 8185
3165 8181 3166 8181 3161 8177 3159 8171
3149 8164 3148 8162 3146 8162 3141 8166
3140 8201 3159 8221 3185 8243 3197 8243
TIME...MOT...LOC 2358Z 359DEG 12KT 3231 8236 3208 8217 3189 8197 3190
8166
SANDRIKSpecial weather statement, Jun 11, 7:46 PM EST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
846 PM EDT MON JUN 11 2018
GAZ135-136-120115-
Appling GA-Wayne GA-
846 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND
NORTHEASTERN APPLING COUNTIES UNTIL 915 PM EDT...
At 846 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plant Hatch, moving south at 25 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Plant Hatch and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3190 8219 3191 8213 3189 8212 3189 8211
3186 8212 3182 8204 3182 8202 3179 8199
3179 8196 3176 8194 3175 8191 3173 8191
3167 8185 3165 8180 3163 8185 3189 8241
3194 8236 3194 8231 3195 8231
TIME...MOT...LOC 0046Z 340DEG 23KT 3193 8226
NELSONSpecial weather statement, Jun 11, 8:14 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
914 PM EDT MON JUN 11 2018
GAZ133-135-136-120200-
Appling GA-Jeff Davis GA-Wayne GA-
914 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...APPLING AND JEFF DAVIS
COUNTIES UNTIL 1000 PM EDT...
At 914 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Plant Hatch to Doctortown. Movement was
southwest at 25 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Jesup, Baxley, Hazlehurst, Graham, Surrency, Gardi, Plant Hatch,
Screven, Odum and Doctortown.
LAT...LON 3194 8227 3175 8191 3167 8185 3160 8172
3136 8170 3135 8171 3133 8172 3136 8180
3135 8196 3140 8205 3147 8206 3147 8216
3156 8225 3171 8249 3167 8255 3181 8282
3191 8268 3192 8268 3196 8255 3197 8247
TIME...MOT...LOC 0114Z 032DEG 22KT 3193 8236 3164 8183
SANDRIKSpecial weather statement, Jun 11, 9:03 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1003 PM EDT MON JUN 11 2018
GAZ133-135-136-120245-
Appling GA-Jeff Davis GA-Wayne GA-
1003 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAYNE...APPLING AND
CENTRAL JEFF DAVIS COUNTIES UNTIL 1045 PM EDT...
At 1002 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hazlehurst, moving southwest at 10 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Jesup, Baxley, Hazlehurst, Graham, Surrency, Screven, Odum and Pine
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3187 8221 3168 8187 3143 8194 3159 8231
3163 8236 3166 8245 3171 8249 3171 8252
3168 8252 3177 8274 3192 8263 3195 8257
TIME...MOT...LOC 0202Z 026DEG 9KT 3186 8255
NELSONSpecial weather statement, Jun 11, 9:43 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1043 PM EDT MON JUN 11 2018
GAZ132>136-150-151-120330-
Pierce GA-Ware GA-Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
Wayne GA-
1043 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEE...
NORTHWESTERN PIERCE...NORTH CENTRAL WARE...BACON...WESTERN WAYNE...
CENTRAL APPLING AND JEFF DAVIS COUNTIES UNTIL 1130 PM EDT...
At 1043 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lumber City, or near Hazlehurst, moving southwest at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Baxley, Hazlehurst, Alma, Broxton, Graham, Nicholls, Pridgen,
Snipesville, Bristol and West Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3194 8258 3155 8209 3130 8235 3167 8300
3178 8300 3179 8298 3178 8292 3179 8290
3178 8289 3178 8287 3182 8284 3184 8278
3185 8279 3186 8276 3188 8274 3191 8268
3192 8268 3192 8265 3194 8260
TIME...MOT...LOC 0243Z 061DEG 15KT 3187 8268
23